Prednisone Reduces My Tinnitus Greatly... Why So?

Discussion in 'Support' started by Carlos1, Dec 7, 2015.

tinnitus forum
    1. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      Ok so I've been battling sinus issue's and during that time I have a new low rumbling sound added to my T. I went to the doctors they prescribed Prednisone and not only did the Steroid resolve the sinus issue but it resolved the low rumbling noise and drastically reduced my normal high eeeeeeeeeeeeee sound too.
      Now this is the second time in a year that I've been prescribed Prednisone and in both cases it helped reduce the T greatly....Anyone know why this happens ?
       
    2. truesilence

      truesilence Member

      Tinnitus Since:
      03/2014
      Your T could be inflammation related. Neurologist and doctor refused to give steroids, so lucky you!
       
      • Agree Agree x 1
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Steroids reduce inflammation in your airways so lucky it has worked for you.
      Steroids have lots of side effects and only used for short spells and anything over ten days needs a slow taper .
      Mainly used for cronic breathing conditions and arthritis conditions. ..lots of love glynis
       
    4. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      Would anti-inflammatory herbs or natural remedies have the same effect?
       
    5. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I don't know but you could try...lots of love glynis
       
    6. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      This is my 5th day on prednisone and its also been the lowest T day I've had in over a year....not sure if there is a correlation or not
       
    7. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Great to hear its helping you and had a lovely day with your ears....lots of love glynis
       
    8. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?
      My advice is do not always take it,let the T sink in from time to time,otherwise habituation could end up being a very long process.
       
    9. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      @Dutchy i was put on it for a sinus infection and I'm tapering down now according to doctors instructions ....I have no plans no continue prednisone just found it to be a welcome change.....I haven't had near silence in over 2 years.
      I was just wondering if there was a correlation

      Carlos
       
    10. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?

      It could be,enjoy the silence.. i remember my first Oxazepam specifically for T made it totally silent.
       
    11. Gin
      Curious

      Gin Member

      Tinnitus Since:
      July 2015
      Everytime I take steriods, usually a 3-5 day thing, it stops my T for 3 weeks or so. Absolute Silence. Its great. But last time, I took it for 16 days straight. Side effects creeped in. I painted my bathroom green in the middle of the night, etc. Was funny. Tapered down. After 3 weeks, it came back. But I go to an ENT Jan 4th, hopefully they can figure out what's going on. ;)
       
      • Hug Hug x 2
      • Like Like x 1
      • Funny Funny x 1
    12. Ricardo1991
      Fine

      Ricardo1991 Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Signs seem to point to head/ neck injury!
      Hi Carlos,
      Same here. It didn't really make a huge difference for me but the pain is definitely gone. I guess I can't say it hasn't gotten better because it HAS! But still there.
      Ricardo
       
    13. Eric N

      Eric N Member

      Location:
      Montreal QC
      Tinnitus Since:
      10/2012
      I am going have a change to test this.
      I had a noise accident 6 days ago by yelling and this has spiked my T, I called my ENT and prescribed it he said I had to take a high dose for one week and a lower dose for week two

      My ENT also said it could be helpful for up to two weeks after onset not sure how true is this
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.